MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 05/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) cartridge tip was placed into the right eye but the lens was not implanted because the cartridge tip was bent.There was no damage to the haptic or optic of the iol.Per the surgeon's documentation, the main wound was "slightly damaged" but suturing was not needed.No additional medical or surgical intervention was required.Per the surgeon¿s note, the replacement lens (same model and diopter) was placed without any issues.No further information was provided.
 
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable, as the lens was not implanted.Section d6b: if explanted, give date: not applicable, as the lens was not implanted, therefore not explanted.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: the product was received for evaluation.Additional information was received stating ¿defective¿.The correct spelling of the first name of the surgeon (initial reporter), "marshall", was also received.No further information was provided.Correction: based on the additional information received, it was discovered that a typo was reported on the initial mdr for section e1, initial reporter first/given name, which was reported as marshal, but should be marshall.This supplemental report is capturing this corrected information.The following sections/fields have been updated accordingly: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: jul 18, 2023.Section e1: first/given name:(b)(6).Section h3: evaluated by manufacturer: yes.Device evaluation: product evaluation was performed under magnification.The complaint device presented with a lens stuck in the cartridge tip and the plunger rod overriding the lens.The cartridge tip and cartridge were observed to be cracked.The handpiece assembly was inspected and no issues were identified.The lens was removed and presented damaged and torn.The complaint issue of ¿cartridge tip cracked/damaged¿ was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The other issues observed during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: as per complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17087822
Report Number3012236936-2023-01435
Device Sequence Number12279356
Product Code HQL
UDI-Device Identifier05050474731578
UDI-Public(01)05050474731578(17)251007
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2025
Device Model NumberDIB00
Device Catalogue NumberDIB00U0110
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer08/29/2023
Initial Report FDA Received Date06/08/2023
Supplement Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexFemale
Patient Weight73 KG
Patient RaceWhite